HARRY M. GOLDIN, M.D.; WILLIAM J. SCHWEITZER, M.D.; DARRYL M. BRONSON, M.D.
To the editor: We report a case of exfoliative dermatitis we believe was induced by rifampin.
A 63-year-old Filipino man had evidence of pulmonary tuberculosis on routine chest radiographic examination in October 1986. He was given oral rifampin, 600 mg/d in the Philippines. A pruritic dermatitis began on the patient's left foot within 2 days of starting rifampin and soon involved the entire skin surface. The patient continued the medication. Various topical corticosteroid preparations were used to treat the dermatitis. In March 1987, he presented to Cook County Hospital for evaluation.
The patient denied dyspnea on exertion, cough, weight loss,
Learn more about subscription options.
Register Now for a free account.
GOLDIN HM, SCHWEITZER WJ, BRONSON DM. Rifampin and Exfoliative Dermatitis. Ann Intern Med. 1987;107:789. doi: 10.7326/0003-4819-107-5-789_1
Download citation file:
Published: Ann Intern Med. 1987;107(5):789.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only